Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 503, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2017, 11:27 PM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 14, 2017, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 4102 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
685
WUUS54 KOUN 140427
SVROUN
OKC009-129-140515-
/O.NEW.KOUN.SV.W.0503.170614T0427Z-170614T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1127 PM CDT TUE JUN 13 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Roger Mills County in western Oklahoma...
Beckham County in western Oklahoma...
* Until 1215 AM CDT
* At 1126 PM CDT, a severe thunderstorm was located near Texola,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elk City, Sayre, Erick, Carter, Sweetwater, Texola, Delhi and
Berlin.
This includes Interstate 40 between mile markers 1 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3510 10000 3541 9999 3556 9945 3521 9939
TIME...MOT...LOC 0426Z 248DEG 33KT 3522 9996
HAIL...1.00IN
WIND...60MPH
$$
302 follow-up statements
686
WWUS54 KOUN 140447
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1147 PM CDT TUE JUN 13 2017
OKC009-129-140515-
/O.CON.KOUN.SV.W.0503.000000T0000Z-170614T0515Z/
Roger Mills OK-Beckham OK-
1147 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN ROGER MILLS AND CENTRAL BECKHAM COUNTIES...
At 1147 PM CDT, a severe thunderstorm was located near Sayre, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elk City, Sayre, Carter, Delhi and Berlin.
This includes Interstate 40 between mile markers 10 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3515 9980 3531 9987 3556 9945 3521 9939
TIME...MOT...LOC 0447Z 250DEG 40KT 3527 9967
HAIL...1.00IN
WIND...60MPH
$$
30511
WWUS54 KOUN 140508
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1208 AM CDT WED JUN 14 2017
OKC009-129-140517-
/O.EXP.KOUN.SV.W.0503.000000T0000Z-170614T0515Z/
Roger Mills OK-Beckham OK-
1208 AM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROGER MILLS AND
CENTRAL BECKHAM COUNTIES WILL EXPIRE AT 1215 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail up to the size of nickels and gusty winds up to 55 mph are
still possible with this thunderstorm.
LAT...LON 3515 9980 3531 9987 3556 9945 3521 9939
TIME...MOT...LOC 0507Z 248DEG 33KT 3534 9947
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:27 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 13, 10:27 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Norman OK 1027 PM CDT Tue Jun 13 2017 .DISCUSSION... Aviation discussion for the 06 UTC TAFs is below. && .AVIATION... VFR conditions are generally expected. Chances of SHRA/TSRA remain too low to include at any TAF site in the next 24 hours. Brief MVFR conditions or lower along with variable gusty surface winds would be possible with any SHRA/TSRA. Patches of MVFR conditions may occur at many sites 09-18 UTC. Surface winds will remain gusty at some sites. A weak surface front will bring a wind shift to the north across northwestern Oklahoma sometime after 13 UTC. Otherwise, a mainly southerly surface wind can be expected. MBS && .PREV DISCUSSION... /issued 843 PM CDT Tue Jun 13 2017/ UPDATE... Adjusted rain chances this evening, mainly to lower them slightly across western Oklahoma and far western north Texas. Added 20% chances of showers and thunderstorms north of I-40 after midnight tonight. Made small adjustments to hourly elements tonight. DISCUSSION... Severe potential is quickly winding down tonight. Warm and muggy conditions will continue tonight. Showers and storms have overall been weakening across far western Oklahoma over the past hour due to the loss of daytime heating as well as the storms moving east into an area with stronger capping with higher amounts of MLCIN. Think this trend will generally continue this evening, though cannot rule out a stray strong/severe storm with hail/gusty winds for the next few hours in far western Oklahoma. After midnight tonight, added 20% chance for showers and thunderstorms over the northern half of Oklahoma as latest HRRR and NAM12 runs have been depicting some possible redevelopment of elevated storms in these areas, possibly due to an increasing low level jet. If these storms do occur, chances of severe remain low, though small hail, gusty winds, and brief downpours could be possible. Not confident this storm development will occur. Products will be updated shortly. MBS PREV DISCUSSION... /ISSUED 253 PM CDT Tue Jun 13 2017/ DISCUSSION... Main concern for this forecast is the chance for thunderstorms across western Oklahoma and western north Texas tonight. There's a consistent signal for convection developing along the dryline in the panhandles. The questions are how extensive the coverage will be, how far north the line will stretch where instability starts to drop off, and how far east the line will make it. Most of the CAMs have storms dying off within one to two counties of the Oklahoma Texas border, so while coverage may initially be fairly extensive, it is expected to drop off pretty quickly upon entering our CWA. There is a potential for severe hail and winds with some of these storms. Beyond tonight, a upper level ridge slowly builds into the area, keeping rain chances down and allowing temperatures to rise. By Friday and Saturday, western Oklahoma will likely see some 100s. Most days maintain a slight chance for rain across some portion of the area as a few shortwaves make their way through the area. Sunday, a cold front is set to come through bringing cooler temperatures and a better chance for rain. Day && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17
Hazardous weather outlook, Jun 13, 10:36 PM CDT, 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1036 PM CDT Tue Jun 13 2017 OKZ004>048-050>052-TXZ083>090-150345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1036 PM CDT Tue Jun 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Some thunderstorms will continue tonight across parts of western and northern Oklahoma. Although widespread severe storms are not expected tonight, a few severe thunderstorms with large hail as the main hazard remain possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Low chances of thunderstorms will spread eastward across central and northern Oklahoma Wednesday through late Friday. Strong to severe thunderstorms will remain possible along with the threat of locally heavy rainfall. Low thunderstorm chances will then return to much of Oklahoma Saturday night through Monday as a cold front enters the state. A few strong to severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz/MBS
In the hours before
Special weather statement, Jun 13, 9:27 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
927 PM CDT TUE JUN 13 2017
OKZ005-006-011-140315-
Major OK-Alfalfa OK-Woods OK-
927 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...western
Alfalfa and Woods Counties Until 1015 PM CDT...
AT 924 PM CDT, an area of light showers across parts of Alfalfa,
Woods and Major counties were mixing stronger winds from above the
ground down to the surface. Some gusts to over 50 mph will be
possible over the next hour.
LAT...LON 3700 9832 3650 9823 3648 9891 3660 9896
3662 9899 3698 9921
TIME...MOT...LOC 0224Z 232DEG 24KT 3673 9876
30Special weather statement, Jun 13, 9:33 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 933 PM CDT TUE JUN 13 2017 OKZ009-014-140300- Roger Mills OK-Ellis OK- 933 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and south central Ellis Counties Until 1000 PM CDT... AT 932 PM CDT, a strong thunderstorm was located near Reydon, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3587 10000 3602 9972 3573 9951 3558 10000 TIME...MOT...LOC 0232Z 248DEG 33KT 3566 9995 30
Special weather statement, Jun 13, 9:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 954 PM CDT TUE JUN 13 2017 OKZ004-010-140330- Woodward OK-Harper OK- 954 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and southeastern Harper Counties Until 1030 PM CDT... AT 953 PM CDT, a strong thunderstorm was located 9 miles southwest of Alabaster Caverns State Park, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3668 9904 3649 9918 3657 9941 3679 9922 TIME...MOT...LOC 0253Z 223DEG 31KT 3659 9927 30
Special weather statement, Jun 13, 10:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1025 PM CDT TUE JUN 13 2017
OKZ005-140400-
Woods OK-
1025 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woods County Until
1100 PM CDT...
AT 1023 PM CDT, a strong thunderstorm was located 9 miles northwest
of Waynoka, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3696 9869 3662 9863 3660 9896 3669 9905
3671 9906 3677 9912
TIME...MOT...LOC 0323Z 248DEG 29KT 3670 9896
30Special weather statement, Jun 13, 10:44 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1044 PM CDT TUE JUN 13 2017 OKZ015>017-140415- Dewey OK-Custer OK-Blaine OK- 1044 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Dewey...northern Custer and northwestern Blaine Counties Until 1115 PM CDT... AT 1044 PM CDT, strong thunderstorms were along a line extending from 5 miles northwest of Oakwood to 4 miles southwest of Putnam to 4 miles northeast of Moorewood, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3575 9844 3573 9937 3602 9937 3616 9847 TIME...MOT...LOC 0344Z 248DEG 34KT 3599 9876 3581 9902 3579 9930 30
Special weather statement, Jun 13, 11:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1115 PM CDT TUE JUN 13 2017 OKZ021-140445- Beckham OK- 1115 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Beckham County Until 1145 PM CDT... AT 1113 PM CDT, a strong thunderstorm was located near Texola, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3513 10000 3536 9999 3542 9960 3519 9955 TIME...MOT...LOC 0413Z 248DEG 33KT 3525 9995 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 47 min |
| Jun 13, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 40 min |
| Jun 13, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 51 min |
| Jun 13, 7:53 PM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Jun 13, 8:44 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Jun 13, 8:48 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 8:55 PM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jun 13, 9:27 PM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 48 min |
| Jun 13, 9:33 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Jun 13, 9:54 PM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 13, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 45 min |
| Jun 13, 10:25 PM CDT | Special Weather Statement | OUN | Woods | 35 min |
| Jun 13, 10:44 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Jun 13, 11:15 PM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| Jun 13, 11:30 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 14, 12:00 AM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 14, 12:42 AM CDT | Special Weather Statement | OUN | Blaine, Custer | 48 min |
| Jun 14, 12:43 AM CDT | Special Weather Statement | OUN | Woods | 47 min |
| Jun 14, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 34 min |
| Jun 14, 1:28 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 47 min |
| Jun 14, 1:50 AM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Jun 14, 1:56 AM CDT | Special Weather Statement | OUN | Alfalfa | 49 min |
| Jun 14, 2:00 AM CDT | Special Weather Statement | OUN | Dewey | 30 min |
| Jun 14, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 47 min |
| Jun 14, 2:23 AM CDT | Special Weather Statement | OUN | Grant | 52 min |
| Jun 14, 3:01 AM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Jun 14, 3:38 AM CDT | Special Weather Statement | OUN | Grant | 52 min |
| Jun 14, 4:34 AM CDT | Special Weather Statement | OUN | Payne | 41 min |
| Jun 14, 5:29 AM CDT | Areal Flood Advisory | OUN | Payne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.